Alert archive / Washington / Wind Advisories in 2012
Wind Advisory 29, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 2, 2012, 11:40 AM PDT for Kittitas County, Yakima County, Washington. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2012, 11:40 AM PDT (18:40 UTC)
- Expired
- Oct 2, 2012, 6:47 PM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 6.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
906 WWUS76 KPDT 021840 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1140 AM PDT TUE OCT 2 2012 ...VERY WINDY IN THE KITTITAS VALLEY TODAY... .A TIGHT PRESSURE GRADIENT BEHIND A PACIFIC COLD FRONT WILL CAUSE VERY WINDY CONDITIONS ACROSS THE KITTITAS VALLEY TODAY. WAZ026-030200- /O.NEW.KPDT.WI.Y.0029.121002T1840Z-121003T0200Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1140 AM PDT TUE OCT 2 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * TIMING: NORTHWEST WINDS WILL GRADUALLY INCREASE THROUGH THE AFTERNOON...PEAKING BETWEEN 2 AND 5 PM. THE WINDS WILL SLOWLY DECREASE AFTER 5 PM AS THE GRADIENT WEAKENS. * WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED AT THE PEAK. * IMPACTS: THESE WINDS WILL AFFECT DRIVING ALONG INTERSTATE 90... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL BLOWING DUST MAY BE POSSIBLE AT THE EAST END OF THE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
4 follow-up statements
831 WWUS76 KPDT 022322 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 422 PM PDT TUE OCT 2 2012 ...VERY WINDY IN THE KITTITAS VALLEY TODAY AND AREAS OF BLOWING DUST IN THE COLUMBIA BASIN... .A TIGHT PRESSURE GRADIENT BEHIND A PACIFIC COLD FRONT WILL CAUSE VERY WINDY CONDITIONS ACROSS THE KITTITAS VALLEY TODAY. WINDS WILL ALSO BE GUSTY ACROSS THE LOWER YAKIMA VALLEY...COLUMBIA BASIN OF WASHING ON AND FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON WITH THE FRONT. THIS WILL LEAD TO AREAS OF BLOWING DUST. WAZ027>029-030600- /O.NEW.KPDT.DU.Y.0001.121002T2322Z-121003T0600Z/ YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH... YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA 422 PM PDT TUE OCT 2 2012 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: EXPECT THE LEADING EDGE OF THE DUST CLOUD TO REACH THE HAND FORD AREA BY 5 PM AND SPREAD SOUTHWARD AT AROUND 20 MPH. THE CLOUD OF DUST WILL ALSO SPREAD OUT ACROSS THE COLUMBIA BASIN IMPACTING THE LOWER YAKIMA VALLEY AND INTO THE WALLA WALLA VALLEY BY 6 PM. * WINDS: NORTH 15 TO 25 MPH WITH GUSTS TO 40 MPH. * VISIBILITY: HALF MILE OR LESS AT TIMES. THE LOWEST VISIBILITIES WILL OCCUR NEAR FRESHLY PLOWED FIELDS. * IMPACTS: GUSTY WINDS AND SUDDENLY DROPPING VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. TRAVELERS ALONG INTERSTATE 82 FROM SUNNYSIDE TO THE OREGON BORDER...AND US 395 IN THE COLUMBIA BASIN OF WASHINGTON SHOULD EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY IS ISSUED WHEN VISIBILITIES ARE EXPECTED TO RANGE BETWEEN ONE QUARTER MILE AND THREE QUARTERS OF A MILE. MOTORISTS ARE URGED TO USE CAUTION AND SLOW DOWN TO ADJUST FOR REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ026-030200- /O.CON.KPDT.WI.Y.0029.000000T0000Z-121003T0200Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 422 PM PDT TUE OCT 2 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * TIMING: NORTHWEST WINDS WILL GRADUALLY INCREASE THROUGH THE AFTERNOON. THE WINDS WILL SLOWLY DECREASE AFTER 5 PM AS THE GRADIENT WEAKENS. * WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED AT THE PEAK. * IMPACTS: THESE WINDS WILL AFFECT DRIVING ALONG INTERSTATE 90...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL BLOWING DUST MAY BE POSSIBLE AT THE EAST END OF THE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
897 WWUS76 KPDT 022325 CCA NPWPDT URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 424 PM PDT TUE OCT 2 2012 ...VERY WINDY IN THE KITTITAS VALLEY TODAY AND AREAS OF BLOWING DUST IN THE COLUMBIA BASIN... .A TIGHT PRESSURE GRADIENT BEHIND A PACIFIC COLD FRONT WILL CAUSE VERY WINDY CONDITIONS ACROSS THE KITTITAS VALLEY TODAY. WINDS WILL ALSO BE GUSTY ACROSS THE LOWER YAKIMA VALLEY...COLUMBIA BASIN OF WASHING ON AND FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON WITH THE FRONT. THIS WILL LEAD TO AREAS OF BLOWING DUST. WAZ027>029-030600- /O.COR.KPDT.DU.Y.0001.121002T2324Z-121003T0600Z/ YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH... YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA 424 PM PDT TUE OCT 2 2012 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: EXPECT THE LEADING EDGE OF THE DUST CLOUD TO REACH THE HANFORD AREA BY 5 PM AND SPREAD SOUTHWARD AT AROUND 20 MPH. THE CLOUD OF DUST WILL ALSO SPREAD OUT ACROSS THE COLUMBIA BASIN IMPACTING THE LOWER YAKIMA VALLEY AND INTO THE WALLA WALLA VALLEY BY 6 PM. * WINDS: NORTH 15 TO 25 MPH WITH GUSTS TO 40 MPH. * VISIBILITY: HALF MILE OR LESS AT TIMES. THE LOWEST VISIBILITIES WILL OCCUR NEAR FRESHLY PLOWED FIELDS. * IMPACTS: GUSTY WINDS AND SUDDENLY DROPPING VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. TRAVELERS ALONG INTERSTATE 82 FROM SUNNYSIDE TO THE OREGON BORDER...AND US 395 IN THE COLUMBIA BASIN OF WASHINGTON SHOULD EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY IS ISSUED WHEN VISIBILITIES ARE EXPECTED TO RANGE BETWEEN ONE QUARTER MILE AND THREE QUARTERS OF A MILE. MOTORISTS ARE URGED TO USE CAUTION AND SLOW DOWN TO ADJUST FOR REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ026-030200- /O.CON.KPDT.WI.Y.0029.000000T0000Z-121003T0200Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 424 PM PDT TUE OCT 2 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * TIMING: NORTHWEST WINDS WILL GRADUALLY INCREASE THROUGH THE AFTERNOON. THE WINDS WILL SLOWLY DECREASE AFTER 5 PM AS THE GRADIENT WEAKENS. * WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED AT THE PEAK. * IMPACTS: THESE WINDS WILL AFFECT DRIVING ALONG INTERSTATE 90...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL BLOWING DUST MAY BE POSSIBLE AT THE EAST END OF THE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
038 WWUS76 KPDT 030028 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 528 PM PDT TUE OCT 2 2012 ...VERY WINDY IN THE KITTITAS VALLEY TODAY AND AREAS OF BLOWING DUST IN THE COLUMBIA BASIN... .A TIGHT PRESSURE GRADIENT BEHIND A PACIFIC COLD FRONT WILL CAUSE VERY WINDY CONDITIONS ACROSS THE KITTITAS VALLEY TODAY. WINDS WILL ALSO BE GUSTY ACROSS THE LOWER YAKIMA VALLEY...COLUMBIA BASIN OF WASHING ON AND FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON WITH THE FRONT. THIS WILL LEAD TO AREAS OF BLOWING DUST. WAZ027>029-030600- /O.CON.KPDT.DU.Y.0001.000000T0000Z-121003T0600Z/ YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH... YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA 528 PM PDT TUE OCT 2 2012 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: AT 5 PM THE DUST CLOUD WAS ENTERING NORTHERN BENTON AND FRANKLIN COUNTIES AND IS MOVING SOUTHWARD AT AROUND 20 MPH. IT WILL SPREAD OUT ACROSS THE COLUMBIA BASIN IMPACTING THE LOWER YAKIMA VALLEY...THE TRI-CITIES AND THE WALLA WALLA VALLEY BY 6 PM. * WINDS: NORTH 15 TO 25 MPH WITH GUSTS TO 40 MPH. * VISIBILITY: HALF MILE OR LESS AT TIMES. THE LOWEST VISIBILITIES WILL OCCUR NEAR FRESHLY PLOWED FIELDS. * IMPACTS: GUSTY WINDS AND SUDDENLY DROPPING VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. TRAVELERS ALONG INTERSTATE 82 FROM SUNNYSIDE TO THE OREGON BORDER...AND US 395 IN THE COLUMBIA BASIN OF WASHINGTON SHOULD EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY IS ISSUED WHEN VISIBILITIES ARE EXPECTED TO RANGE BETWEEN ONE QUARTER MILE AND THREE QUARTERS OF A MILE. MOTORISTS ARE URGED TO USE CAUTION AND SLOW DOWN TO ADJUST FOR REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ026-030200- /O.CON.KPDT.WI.Y.0029.000000T0000Z-121003T0200Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 528 PM PDT TUE OCT 2 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * TIMING: NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING. * WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED AT THE PEAK. * IMPACTS: THESE WINDS WILL AFFECT DRIVING ALONG INTERSTATE 90...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL BLOWING DUST MAY BE POSSIBLE AT THE EAST END OF THE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
953 WWUS76 KPDT 030147 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 647 PM PDT TUE OCT 2 2012 ...GUSTY WINDS AND BLOWING DUST OVER THE COLUMBIA BASIN AND SURROUNDING VALLEYS... .A STRONG COLD FRONT WILL PRODUCE GUSTY NORTH WINDS ACROSS THE COLUMBIA BASIN AND INTO THE LOWER YAKIMA VALLEY AND THE FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON AND WASHINGTON THIS EVENING. THESE GUSTY WINDS WILL PRODUCE BLOWING DUST...ESPECIALLY IN AREAS NEAR RECENTLY PLOWED FIELDS. WAZ026-030300- /O.CAN.KPDT.WI.Y.0029.000000T0000Z-121003T0200Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 647 PM PDT TUE OCT 2 2012 ...WIND ADVISORY IS CANCELLED... WINDS BEHIND THE COLD FRONT WILL CONTINUE TO DECREASE THROUGH THE EVENING. SINCE WINDS HAVE FALLEN BELOW ADVISORY LEVEL...HAVE CANCELED THE WIND ADVISORY FOR THE KITTITAS VALLEY. $$ ORZ044-507-030600- /O.EXA.KPDT.DU.Y.0001.000000T0000Z-121003T0600Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK 647 PM PDT TUE OCT 2 2012 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: AT 630 PM AN AREA OF DUST IS MOVING THROUGH THE TRI- CITIES AND WALLA WALLA AREAS. EXPECT THE DUST CLOUD TO MOVE SOUTH AT AROUND 20 MPH AND CROSS INTO OREGON BY 7 PM. * WINDS: NORTH 15 TO 25 MPH WITH GUSTS TO 40 MPH. * VISIBILITY: HALF MILE OR LESS AT TIMES. THE LOWEST VISIBILITIES WILL OCCUR NEAR FRESHLY PLOWED FIELDS. * IMPACTS: GUSTY WINDS AND SUDDENLY DROPPING VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. TRAVELERS ALONG INTERSTATE 82 AND INTERSTATE 84 FROM ARLINGTON TO THE BASE OF THE BLUE MOUNTAINS SHOULD EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY IS ISSUED WHEN VISIBILITIES ARE EXPECTED TO RANGE BETWEEN ONE QUARTER MILE AND THREE QUARTERS OF A MILE. MOTORISTS ARE URGED TO USE CAUTION AND SLOW DOWN TO ADJUST FOR REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ027>029-030600- /O.CON.KPDT.DU.Y.0001.000000T0000Z-121003T0600Z/ YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH... YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA 647 PM PDT TUE OCT 2 2012 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: AT 630 PM THE LEADING EDGE OF THE DUST CLOUD WAS MOVING THROUGH THE TRI-CITIES AND WALLA WALLA AREAS AND MOVING SOUTH AT AROUND 20 MPH. WINDS WILL REMAIN GUSTY WITH LOWER VISIBILITIES DUE TO BLOWING DUST THROUGH THE EVENING. * WINDS: NORTH 15 TO 25 MPH WITH GUSTS TO 40 MPH. * VISIBILITY: HALF MILE OR LESS AT TIMES. THE LOWEST VISIBILITIES WILL OCCUR NEAR FRESHLY PLOWED FIELDS. * IMPACTS: GUSTY WINDS AND SUDDENLY DROPPING VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. TRAVELERS ALONG INTERSTATE 82 FROM SUNNYSIDE TO THE OREGON BORDER...AND US 395 IN THE COLUMBIA BASIN OF WASHINGTON SHOULD EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY IS ISSUED WHEN VISIBILITIES ARE EXPECTED TO RANGE BETWEEN ONE QUARTER MILE AND THREE QUARTERS OF A MILE. MOTORISTS ARE URGED TO USE CAUTION AND SLOW DOWN TO ADJUST FOR REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 2, 10:56 AM PDT, 44 minutes earlier.
Area forecast discussion, Oct 2, 10:56 AM PDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1056 AM PDT TUE OCT 2 2012
UPDATED AVIATION DISCUSSION
.SHORT TERM...UPDATE...AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH
SOUTHEAST BRITISH COLUMBIA INTO WESTERN MONTANA DURING THE NEXT 24
HOURS. THIS SYSTEM HAS CAUSED A COOL FRONT, THAT IS LARGELY A MARINE
PUSH, TO MOVE THROUGH THE REGION THIS MORNING. AS SUCH, WINDS HAVE
INCREASED THROUGH THE CASCADE GAPS, ESPECIALLY THE KITTITAS VALLEY.
WITH THE UPPER JET OVER WASHINGTON TODAY, WILL HAVE TO MONITOR THE
KITTITAS VALLEY FOR THE POTENTIAL OF ADVISORY LEVEL WINDS. A SECOND
FRONT IS CURRENTLY STALLED ACROSS SOUTHERN BRITISH COLUMBIA. THIS
FRONT IS THE LEADING EDGE OF A COLDER AIR MASS. THIS FRONT WILL
BEGIN TO MOVE SOUTH THIS AFTERNOON AS THE UPPER FLOW SHIFTS FROM A
WEST-NORTHWEST DIRECTION TO A NORTH-NORTHWEST DIRECTION. WINDS
BEHIND THIS FRONT WILL BE STRONGER AND FROM THE NORTH. EXPECT SOME
BLOWING DUST AT TIMES THIS AFTERNOON AND EVENING, BUT THE BEST
CHANCE OF SEEING MORE PERSISTENT BLOWING DUST WILL BE OVER THE
NORTHERN PORTIONS OF THE WASHINGTON LOWER COLUMBIA BASIN WITH THE
PASSAGE OF THE COLD FRONT LATE THIS AFTERNOON/EARLY THIS EVENING.
WILL MONITOR UPSTREAM AREAS FOR THE POTENTIAL OF ISSUING A BLOWING
DUST ADVISORY IN THIS ZONE. UPDATES THIS MORNING INCLUDED: RAISING
SOME TEMPS DUE TO THE WARMER START AND LATER ARRIVAL OF THE COLDER
AIR; ADJUSTING SKY COVER; ADDING PATCHY SMOKE NEAR SISTERS; AND
LIMITING MENTIONS OF PRECIP OVER THE BLUES AND WALLOWAS TO THIS
EVENING WITH THE COLD FRONT PASSAGE. 90
.LONG TERM...PREVIOUS DISCUSSION...A DISTURBANCE WILL PASS ACROSS
THE EASTERN FORECAST AREA THURSDAY THAT MAY SPREAD SOME CLOUDS TO
THIS AREA. OTHERWISE DRY AND COOLER BUT NEAR NORMAL AFTERNOON HIGH
TEMPERATURES CAN BE EXPECTED INTO THE WEEKEND AS HIGH PRESSURE
BUILDS INTO THE AREA. OVERNIGHT LOW TEMPERATURES ESPECIALLY IN THE
AREA MOUNTAINS AND VALLEY LOCATIONS COULD EXPERIENCE TEMPERATURES
FALLING BELOW FREEZING.
&&
.AVIATION...18Z TAFS...VFR CONDITIONS CAN BE EXPECTED ACROSS ALL
TAF SITES FOR THE NEXT 24 HOURS. HOWEVER, BREEZY NORTH WINDS COULD
PRODUCE WIND GUSTS OF 30 KTS LATE THIS AFTERNOON THROUGH MOST OF
THIS EVENING IN RESPONSE TO INCREASING PRESSURE GRADIENTS ASSOCIATED
WITH PASSAGE OF A COLD FRONT MOVING SOUTHWARD ACROSS THE REGION LATE
THIS AFTERNOON AND THIS EVENING. ALSO PATCHY BLOWING DUST MAY
DEVELOP OVER THE COLUMBIA BASIN AND THE YAKIMA VALLEY. LEVEL OF
CONFIDENCE IS NOT GREAT CONCERNING THE ACTUAL AMOUNT OF BLOWING DUST
AND ITS IMPACT ON VSBY IN THESE AREAS. AT THIS POINT I HAVE 6SM BLDU
AT KYKM, KPSC, KALW AND KPDT TO INDICATE THAT THERE WILL BE BLOWING
DUST BEGINNING AROUND 01Z/03 AT KYKM, 02Z/03 AT KPSC, 03Z/03 AT
KALW, AND AT 04Z/03 AT KPDT. WILL CLOSELY MONITOR VISIBILITY THROUGH
THIS AFTERNOON FOR SIGNS OF BLOWING DUST AND MAY NEED TO AMEND THE
AFOREMENTIONED TAF SITES TO MVFR TO ACCOUNT FOR RESTRICTED VSBY DUE
TO BLOWING DUST. POLAN
&&
.FIRE WEATHER...A DRY COLD FRONT WILL PUSH ACROSS THE AREA TODAY.
WINDS AND LOW RELATIVE HUMIDITIES WILL BE A CONCERN ACROSS FIRE
WEATHER ZONES 631 AND WASHINGTON 675. ALL OTHER AREAS CAN EXPECT
BREEZY TO WINDY CONDITIONS TODAY AND INTO TONIGHT. STRONGEST WINDS
WILL BE MAINLY OUT OF THE NORTH THIS EVENING 15 TO 25 MPH WITH
HIGHER GUSTS. COOLER TEMPERATURES ARE IN STORE FOR THE NEXT FEW
DAYS...HOWEVER A PERSISTENT DRY NORTHERLY FLOW WILL KEEP MIN RH'S IN
THE 20S TO LOW TEENS ACROSS MOST AREAS...AND WITH A PERSISTENT
NORTHERLY WIND AT NIGHT...RH RECOVERIES MAY BE POOR AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 78 39 64 35 / 0 0 0 0
ALW 78 44 66 39 / 0 0 0 0
PSC 81 38 71 33 / 0 0 0 0
YKM 77 37 68 30 / 0 0 0 0
HRI 81 37 69 32 / 0 0 0 0
ELN 75 39 67 34 / 0 0 0 0
RDM 76 28 64 23 / 0 0 0 0
LGD 76 34 62 29 / 0 10 0 0
GCD 79 34 66 31 / 0 0 0 0
DLS 78 42 69 37 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING
ORZ041-042-044-503-507-508.
WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING
WAZ024-028-029-521.
RED FLAG WARNING UNTIL 5 PM PDT THIS AFTERNOON WAZ520.
AIR QUALITY ALERT UNTIL NOON PDT THURSDAY WAZ026-520.
RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING WAZ026-027.
&&
THREAT INDEX
TODAY : YELLOW
WEDNESDAY : GREEN
THURSDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/97/99Hazardous weather outlook, Oct 2, 5:00 AM PDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT TUE OCT 2 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
031100-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT TUE OCT 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
BLOWING DUST
SIMCOE HIGHLANDS, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, LOWER
COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS
OF OREGON
A STRONG BUT DRY COLD FRONT WILL MOVE ACROSS THE FORECAST AREA TODAY
BRINGING STRONG GUSTY WINDS AND COOLER TEMPERATURES. DUE TO THE VERY
DRY SOILS THE WIND WILL CAUSE AREAS OF BLOWING DUST IN THE LOWER
COLUMBIA BASIN AND SURROUNDING VALLEYS AND BLUE MOUNTAIN FOOTHILLS
(SEE LOCATIONS LISTED ABOVE). BLOWING DUST WILL BE THE GREATEST NEAR
FRESHLY PLOWED FIELDS DUE TO THE VERY DRY SOIL SURFACES.
IN ADDITION THE COLD FRONT IS NOT EXPECTED TO BRING ANY RAINFALL
WITH IT. VEGETATION IS VERY DRY WITH LOW RELATIVE HUMIDITIES. THIS
COMBINATION WITH THE STRONG WINDS WILL THREATEN THE AREA WITH RAPID
FIRE SPREAD. AS A RESULT A RED FLAG WARNING IS IN EFFECT FROM NOON
TODAY UNTIL 11 PM THIS EVENING FOR THE LOWER COLUMBIA BASIN AND THE
ADJACENT VALLEYS...THE BLUE MOUNTAIN FOOTHILLS OF BOTH OREGON AND
WASHINGTON...THE EASTERN COLUMBIA RIVER GORGE AND PORTIONS OF NORTH
CENTRAL OREGON. PLEASE REFER TO NWS PRODUCT ID PDXRFWPDT FOR MORE
DETAILS ABOUT THE RED FLAG WARNING.
AN AIR QUALITY ALERT WILL ALSO REMAIN IN EFFECT FOR KITTITAS COUNTY
TODAY AND TONIGHT DUE TO SMOKE FROM EXISTING WILDFIRES. PLEASE REFER
TO NWS PRODUCT ID PDXAQAPDT FOR MORE DETAILS ABOUT THE AIR QUALITY
ALERT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SMOKE WEDNESDAY AND THURSDAY
EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY
DUE TO THE LENGTHY LACK OF RAINFALL ACROSS THE FORECAST AREA THE
VEGETATION WILL REMAIN VERY DRY DESPITE THE COOLER TEMPERATURES. AS
A RESULT EXISTING WILDFIRES WILL LIKELY CONTINUE TO BURN ACROSS THE
REGION. THIS WILL CONTINUE TO CAUSE POOR AIR QUALITY DUE TO SMOKE.
THE AREA MOST SUSCEPTIBLE TO SMOKE WILL BE ALONG THE CASCADE EAST
SLOPES AND THE KITTITAS VALLEY IN KITTITAS COUNTY WHERE MOST OF THE
FIRES ARE BURNING. AS A RESULT AN AIR QUALITY ALERT WILL REMAIN IN
EFFECT THROUGH AT LEAST NOON THURSDAY. PLEASE REFER TO NWS PRODUCT
PDXAQAPDT FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 4:22 PM PDT | Blowing Dust Advisory | PDT | Benton, Columbia, Franklin, Klickitat, Walla Walla, Yakima | 6 hr |
Nearby
Wind Advisories in Washington, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.